Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 76, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 30, 2004, 1:30 AM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 1:30 AM CDT (06:30 UTC)
- Expired
- Jun 30, 2004, 3:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 159 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 300630 FFWCRP TXC479-300830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 130 AM CDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN WEBB COUNTY IN TEXAS * UNTIL 330 AM CDT * AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 28 MILES SOUTHEAST OF ENCINAL...MOVING NORTHEAST AT 10 MPH. RADAR ESTIMATES OF 4 TO 6 INCHES OF RAIN HAVE FALLEN OVER THE LAST HOUR ACROSS EASTERN WEBB COUNTY AND AN ADDITIONAL 2 TO 3 INCHES ARE POSSIBLE DUE TO THE SLOW MOVEMENT OF THIS ACTIVITY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS CHRISTI. LAT...LON 2802 9934 2731 9932 2729 9882 2805 9882 $$ 94/MJ
1 follow-up statement
000 WGUS74 KCRP 300746 FFSCRP TXC479-300830- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 245 AM CDT WED JUN 30 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WEBB COUNTY UNTIL 330 AM CDT WEDNESDAY MORNING... AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL OVER NORTHEASTERN WEBB COUNTY. DOPPLER RADAR ESTIMATED THAT RAINFALL AMOUNTS OF 4 TO 6 INCHES HAVE FALLEN OVER THE LAST FEW HOURS WITH ISOLATED AREAS NEAR 7 INCHES. ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 1 INCH CAN BE EXPECTED THROUGH 330 AM. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE TO HIGHER GROUND TO EXCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS CHRISTI. LAT...LON 2805 9882 2767 9884 2780 9915 2802 9923 $$ 94/MJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 8:45 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 29, 8:45 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 845 PM CDT TUE JUN 29 2004 .DISCUSSION...MAIN CONCERN IS FOCUS OF HEAVY RAINFALL. RADAR IS SHOWING HEAVIEST RAINFALL OVER WEBB COUNTY AT THIS TIME RIGHT ALONG AREA OF STRONG SURFACE CONVERGENCE. ATMOSPHERE HAS BEEN WORKED OVER SLIGHTLY TODAY BUT STILL A LOT OF MOISTURE AND INSTABILITY TO SPARE FOR TOMORROW WITH NO CAP TO HOLD THE CONVECTION FROM FORMING. FEEL THE MAIN THREAT FOR FLOODING TONIGHT WILL BE OVER THE WEST WHERE SURFCACE CONVERGENCE IS PROGGED TO CONTINUE AND MOISTURE LEVELS ARE THE HIGHEST. CONVERGENCE ALONG THE COAST TONIGHT WILL AID IN CREATING SHOWERS/STORMS OVERNIGHT BUT EXPECT THIS ACTIVITY TO BE MORE SCATTERED IN NATURE AT THIS TIME BUT SHOULD PICK UP BY MORNING. SINCE FFA IS GOING THROUGH WEDNESDAY...WILL MAINTAIN THE WATCH ALTHOUGH MAIN THREAT FOR THE EASTERN HALF OF THE CWFA WILL BE TOMORROW. MID SHIFT CAN RE-EVALUATE FOR MORNING PACKAGE. NOT A CLEAR-CUT CASE WEDNESDAY AS GROUNDS ARE QUITE SATURATED BUT STORMS ARE GENERALLY EXPECTED TO MOVE AND MAIN UPPER SUPPORT IS PRETTY MUCH NORTH OF CWFA. JUST NO PLACE TO PUT THE WATER HOWEVER. WILL MAKE SOME MINOR ADJUSTMENTS TO THE FIRST PERIOD BUT OVERALL REMAINDER OF THE FORECAST LOOKS OK. && .CRP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH TXZ229>234-239>247 THRU WEDNESDAY. && 86/GW...GRIDS 85/BB...MESO
Hazardous weather outlook, Jun 29, 3:01 PM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 301 PM CDT TUE JUN 29 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 301 PM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TONIGHT A MOIST AND UNSTABLE AIRMASS OVER SOUTH TEXAS WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY NORTHWEST RIO GRANDE PLAINS TONIGHT THEN INCREASING ACTIVITY NEAR THE COAST TOWARD EARLY WEDNESDAY MORNING AND SPREADING WEST AND NORTH THROUGH THE DAY. NO SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY RAINFALL IS POSSIBLE DUE TO THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE. A FLOOD WATCH HAS BEEN ISSUED AS STORMS ARE EXPECTED TO TRAIN OVER THE SAME AREAS REPEATEDLY...OVER ALREADY SATURATED GROUND...RESULTING IN A POTENTIAL FOR FLOODING. RAINFALL TOTALS MAY REACH 2 TO 3 INCHES IN ISOLATED AREAS...MAINLY OVER THE INLAND LOCATIONS OF SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE WEDNESDAY PRODUCING LOCALLY HEAVY RAINFALL. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 81
In the hours before
Special weather statement, Jun 29, 9:38 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 938 PM CDT TUE JUN 29 2004 TXZ239-300400- WEBB- 940 PM CDT TUE JUN 29 2004 A STRONG THUNDERSTORM WITH TORRENTIAL RAINS ALONG HIGHWAY 59 OR ABOUT 17 MILES NORTH OF AGUILARES...WILL BE LOCATED ABOUT 13 MILES NORTH OF OILTON AT 1045 PM. THIS STORM WILL PRODUCE HOURLY RAINFALL RATES AS HIGH AS 3 INCHES...GUSTY WINDS TO 35 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING AS IT MOVES EAST AT 15 MPH. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/CRP BB
Local storm report, Jun 29, 10:47 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1047 PM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1044 PM FLOOD ARTESIA WELLS 28.22N 99.29W
06/29/2004 LA SALLE TX LAW ENFORCEMENT
WATER COVERING ROAD ON I-35 NEAR MILE MARKER 50
&&
TEXTDEMOThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:46 PM CDT | Flash Flood Warning | CRP | La Salle, Webb | 3 hr |
| Jun 29, 11:27 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Jun 30, 12:17 PM CDT | Flash Flood Warning | CRP | Refugio, San Patricio | 3 hr |
| Jun 30, 3:20 PM CDT | Flash Flood Warning | CRP | Calhoun | 85 min |
| Jun 30, 4:38 PM CDT | Flash Flood Warning | CRP | McMullen | 82 min |
| Jun 30, 5:44 PM CDT | Flash Flood Warning | CRP | Victoria | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.